Social Anxiety Support Forum banner

1 - 18 of 18 Posts

·
Registered
Joined
·
17 Posts
Discussion Starter #1
I see a physicians assistant (uninsured). He prescribes me 65mg of paxil a day, however, I told him I actually take 80mg a day. He says that's ok, but he won't write rx for it. I told him I am still suffering with symptoms that hold me back, he said it's as good as it gets. I'm still suffering with symptoms, but he's quite happy with my progress...maybe it was communication error (happens a lot).

Anyway, if this is as good as it gets, then it doesn't seem worth it to be on it. Paxil has helped tremendously, but I'm tired of the side effects. My husband wants me to stay on it, he says he can tell how much it helps me. I lost my job, so I know it might be worth it to stay on a high dosage. He's about to lose his job, so another reason to stay on it. I'm just tired of it. I've only been on it since January.

Should I just stay on it?
 

·
Banned
Joined
·
19,437 Posts
Word of advice, think twice before quitting. Paxil's one of those drugs that isn't as effective the second time around. I'm on my second round, after a 6 year break... I didn't think it helped me as much the first time, but it really did. It seems to be working pretty good the second time too, guess I'm lucky... No drug, however, is a ever going to be a "cure all"... Getting off of paxil really set me back. Just sayin'...

ETA- Source for paxil info: http://www.crazymeds.us/paxil.html
 

·
Registered
Joined
·
17 Posts
Discussion Starter #3
You make some good points, I suppose it wouldn't be wise to set myself back. I'm just disappointed--I wanted this anxiety to just disappear.
 

·
Banned
Joined
·
19,437 Posts
^ Thanks. :)

You have other people verifying that it's working, even though it may not feel like it. The way I look at it, paxil makes the symptoms more bearable, the rest is up to you. Are you in counseling? I know you're having problems with the side-effects, the dose you're on is really high. Maybe you can get the same benefit on a lower one. Dose down slowly, though... as I'm sure you know, the withdrawal effects are awful!
 

·
Registered
Joined
·
17 Posts
Discussion Starter #5
Can't afford to see a counselor, but being unemployed, my husband about to be unemployed and sitting around by myself everyday isn't helping. I'll keep the paxil and try to add some self-help books to it...I have a ton of them on my shelf LOL.
 

·
Banned
Joined
·
19,437 Posts
Can't afford to see a counselor, but being unemployed, my husband about to be unemployed and sitting around by myself everyday isn't helping. I'll keep the paxil and try to add some self-help books to it...I have a ton of them on my shelf LOL.
Oh, wow, that's rough! This economy is terrible...I'm in a precarious situation myself. *shakes head* Well, hang in there, okay. :squeeze
 

·
Registered
Joined
·
40 Posts
October, I think you should try another drug. I used paxil in the past. It helped a little, but I needed something better. Cymbalta worked really well for my anxiety/depression. You should talk to your doctor about other options.
 

·
Banned
Joined
·
19,437 Posts
You might want to try this group for further advice:

www.paxilprogress.org

Some people have had good experiences, some bad. But if you decide to get off, they can advise you on how to taper off properly, so as to avoid Discontinuation Syndrome - which paxil is notorious for.
 

·
Registered
Joined
·
17 Posts
Discussion Starter #9
I may set a goal of asking for something different the next time I see my PAC (nov.) but for now I'll keep with the paxil but maybe go down to the dose he actually prescribes...(couldn't help myself). I'll hang in there :) Negativity would kill me at this point.
 

·
Registered
Joined
·
154,235 Posts
Wow, that is such a high dose.
Even at my worst, I was only at 50 with Geodon to put me to sleep. That was scary stuff.

I would hope that you are able to find techniques like CBT. Moodgym is an Australian site that I found that seemed to help a bit.

I am really puzzled by that remark and why your doctor would say that. :(
 

·
Yes
Joined
·
1,760 Posts
Man I feel guilty wallowing in depression when I hear about situations like yours. I'm lucky enough to be living in a country that provides me access to psychiatrists, social workers, etc, for free. I can't even imagine how awful it must be to make a compromise between finances and your mental health :(
 

·
Registered
Joined
·
17 Posts
Discussion Starter #12
A high dose, really? He didn't seem concerned, so I wasn't. I'll try and find that Aussie site. I am going to cut it down a tad--the headaches are almost debilitating.
 

·
Registered
Joined
·
17 Posts
Discussion Starter #13
meyaj said:
I'm lucky enough to be living in a country that provides me access to psychiatrists, social workers, etc, for free...
No, this isn't an ideal circumstance, you're very lucky to have easy healthcare access.
 

·
Banned
Joined
·
19,437 Posts

·
Registered
Joined
·
17 Posts
Discussion Starter #15
Shoot, glad I found out about this dose. No wonder I feel like my head is going to explode. I take responsibility though, he prescribed 65mg, I alone decided to take 80mg...it just sounded like no big deal when I informed him...thanks so much for all the info.
 

·
Banned
Joined
·
19,437 Posts
^ He still started you off high- the recommended introductory dose is 20. Be careful tapering down, though, you may get a lot worse before getting better. I'd ask people over on www.paxilprogress.org for advice.
 

·
Registered
Joined
·
271 Posts
I took 10-20mgs for yrs and it was all I could do to get outta bed in the morning.

I don't see how you can even think on that size dose.
 

·
Registered
Joined
·
676 Posts
If your doctor is telling you that you will find no better relief from your anxiety/depression than you will on your current (max) dosage of paxil then you need to find yourself a new doctor immediately or let him know you are not an uninformed idiot. Every single med has different effects on each indiviual so you have a crap load more meds to experiment with to see if anything helps you more if all you have tried is Paxil. I have had docs try to bull sh1t me in order to make their jobs easier too. Tell him you want to try a new med if you don't like the paxil. Yes, you do need to be careful with issues of functionality while trying new meds. I would stick to trying a few different SSRI's for awhile since you know that you will likely not experience any major negative reaction that could cost you your job, as opposed to swinging to a new class of meds. Its all a crap shoot anyway though so who knows.

I would do your best to take as much action as possible to provide a situation where you can put your mental health first, or at least close to the top of your priorities rather than neglecting it if it is in need of urgent attention. I know thats easier said than done, but just make sure you have explored all your options and used all the resources your community or government may provide. Often they are there, you just have to dig for them.
 
1 - 18 of 18 Posts
Top